Severe hypersensitivity reactions to antitubercular drugs and their management
Chatterji, J.C. (1964) Severe hypersensitivity reactions to antitubercular drugs and their management. Indian Journal of Tuberculosis, 12 (1). pp. 19-25.
Full text available as:
Severe hypersensitivity reactions to anti-tubercular drugs are rare but can be fatal. Seven such cases are described and their management discussed. Use of steroids is necessary in these cases. Antitubercular drugs used during the administration of steroid are INH and 2 Goxy-tetracycline daily. Oxy-tetracycline in this dose prevented the emergence of resistance to INH for a period of three months or over during which steroid was used, and even afterwards. During the later period of steroid administration, desensitization to streptomycin and PAS was tried sometimes with success. Otherwise nicotinaldehyde thiosemicarbazone in combinacion with INH was used with success. Response of the patients both radiologically and bacteriologically was very good. Nature of the reactions, time of onset, and the incriminating drugs are described. Four more such patients were admitted in 1963. Oxy-tetracycline in 2 G. daily dose (in four divided doses) has been able to prevent the emergence of resistance to INH.
Archive Staff Only: edit this record